Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 3, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Mar 11, 2010, 1:14 PM PST for Idaho County, Idaho. It took effect at Mar 11, 2010, 7:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 1:14 PM PST (21:14 UTC)
- In effect from
- Mar 11, 2010, 7:00 PM PST
- Expired
- Mar 12, 2010, 9:56 AM PST
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
County Idaho County, ID
The radar
The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272 WWUS75 KMSO 112114 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 214 PM MST THU MAR 11 2010 IDZ008-120530- /O.NEW.KMSO.WI.Y.0003.100312T0300Z-100312T2000Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 114 PM PST THU MAR 11 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST FRIDAY. * IMPACTS/TIMING: STRONG SOUTH WINDS ARE EXPECTED TONIGHT INTO FRIDAY MORNING. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
985 WWUS75 KMSO 120327 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 827 PM MST THU MAR 11 2010 IDZ008-121200- /O.CON.KMSO.WI.Y.0003.000000T0000Z-100312T2000Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 727 PM PST THU MAR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. * IMPACTS/TIMING: STRONG SOUTH WINDS ARE EXPECTED TONIGHT INTO FRIDAY MORNING. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
710 WWUS75 KMSO 121114 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 414 AM MST FRI MAR 12 2010 IDZ008-122000- /O.CON.KMSO.WI.Y.0003.000000T0000Z-100312T2000Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 314 AM PST FRI MAR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * IMPACTS/TIMING: STRONG SOUTH WINDS ARE EXPECTED THROUGH THIS MORNING. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
014 WWUS75 KMSO 121756 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1056 AM MST FRI MAR 12 2010 IDZ008-121900- /O.CAN.KMSO.WI.Y.0003.000000T0000Z-100312T2000Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 956 AM PST FRI MAR 12 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHERLY WINDS IN THE HELLS CANYON REGION ARE EXPECTED TO PERSIST WITH SOME GUSTS INTO THE 30S THIS AFTERNOON BUT ARE NOT EXPECTED TO REACH ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:02 AM PST, 10 hours 12 minutes earlier.
Area forecast discussion, Mar 11, 3:02 AM PST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 402 AM MST THU MAR 11 2010 .DISCUSSION... TODAY THROUGH SATURDAY...HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE PRESENT THROUGH EARLY FRIDAY. EXPECT TEMPERATURES TO BE ON THE INCREASE THROUGH FRIDAY AFTERNOON. MEANWHILE...A DEVELOPING PACIFIC STORM SYSTEM OFFSHORE WILL BE INCREASING SOUTHWESTERLY FLOW ALOFT AND A SURFACE PRESSURE GRADIENT ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA. THE SURFACE PRESSURE GRADIENT IS ANTICIPATED TO INCREASE SOUTHERLY WINDS ACROSS THE REGION...PARTICULARLY ACROSS THE CAMAS PRAIRIE. MODEL CROSS SECTIONS SUGGEST THAT GRANGEVILLE AND VICINITY WILL EXPERIENCE OCCASIONALLY STRONG SOUTHERLY WINDS DURING FRIDAY...HOWEVER NONE EXPECTED TO REACH OR EXCEED WIND HIGHLIGHT CRITERIA. BY LATE FRIDAY...THE PACIFIC JET STREAM IS ANTICIPATED TO REACH THE NORTHERN ROCKIES...WITH THE ASSOCIATED STORM SYSTEM SPLITTING INTO SEPARATE NORTHERN AND SOUTHERN PORTIONS. THERE IS AGREEMENT AMONG THE VARIOUS MODEL GUIDANCE THAT THE NORTHERN PORTION WILL RETAIN MUCH OF THE INITIAL MOISTURE...HOWEVER MUCH COLD AIR IS DEPICTED TO FOLLOW. THE RELATIVELY WARM AND MOIST NATURE OF THIS SYSTEM WILL KEEP MUCH OF THE SNOWFALL CONFINED TO HIGHER ELEVATIONS...WITH BRIEF AND LIGHT SNOW ACCUMULATIONS FOR LOWER ELEVATIONS. AREA MOUNTAIN PASSES WILL BE IMPACTED WITH LIGHT SNOW ACCUMULATIONS DURING LATE FRIDAY THROUGH SATURDAY...HOWEVER TEMPERATURES JUST BELOW FREEZING MAY ALLOW TRAVEL CONDITIONS TO DETERIORATE FOR A TIME. SATURDAY NIGHT THROUGH THURSDAY...SHOWER ACTIVITY...CLOUDY SKIES AND COOLER TEMPERATURES WILL LINGER BEHIND THIS EXITING SYSTEM SATURDAY NIGHT AND INTO SUNDAY. PRECIPITATION AMOUNTS WILL QUICKLY DECREASE AS THE SYSTEM IS FURTHER STRETCHED...WITH POSSIBLE LIGHT AMOUNTS EXPECTED IN AREAS OF LEMHI COUNTY AND ALONG THE CONTINENTAL DIVIDE. THE UPPER LEVEL RIDGE WILL REBUILD BACK OVER THE NORTHWEST UNITED STATES...SENDING AFTERNOON TEMPERATURES AT OR ABOVE SEASONAL NORMALS FOR MONDAY AND TUESDAY. TUESDAY AFTERNOON THE RIDGE EXPECTED TO SHIFT TO THE EAST AS ANOTHER PACIFIC TROUGH MOVES ONSHORE. THEREFORE...INCREASED PRECIPITATION CHANCES TO VALUES NEAR CLIMATOLOGY AND KEPT COOLER FORECAST TEMPERATURES STARTING WEDNESDAY. && .AVIATION... HIGH PRESSURE IS ANTICIPATED OVER THE REGION DURING THE NEXT 24 HOURS. RESIDUAL MOISTURE AND MOSTLY CLEAR SKIES THIS MORNING WILL ALLOW PATCHY FOG TO EXIST WITHIN NARROW VALLEYS IN WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH 11/1800Z. LOW CLOUDS ARE EXPECTED TO EXIST ACROSS EXTREME NORTHWEST MONTANA THROUGHOUT THE NEXT DAY...WITH SOME RAIN AND SNOW SHOWERS PRESENT. HOWEVER...THE REMAINDER OF THE REGION...INCLUDING AREA TERMINALS...WILL NOT BE IMPACTED BY PRECIPITATION OR LOW CLOUDS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...ZUMPFE LONG TERM....NOLTE AVIATION...ZUMPFE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.